Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Zoloft side effect, is it serious?

I just started 25mg of Zoloft a week ago. (may9) and plan to move up to 50mg.
I've noticed side effects like insomnia, loss of appetite, tremor/shakey, headache, nausea, fatigue and such.
I've also noticed something different about my left foot. it feels very weird. it feels kinda like it wants to move on its own. at first it didn't, but now my toes kind of just twitch a little. it doesn't bother me to walk or anything. I feel it more when i'm laying down or just relaxed. i'm a little concerned that it might get worse when i move up doses. I read on the Zoloft website that "abnormal increase in muscle movement" was a common side effect in children and adolescents. i'm only 19 so would i apply to that? its kind of worrying me. i know that i should talk to my doctor and i plan to but i'm still wondering if anyone else has experienced this and if Zoloft still worked for them. Stay positive please.  thanks.
19 Responses
1696489 tn?1370825574
Hi! :-)  I have been on Zoloft for ten years, and my dosage is higher than yours.  I recall at first feeling anxious about the med, too.  But once I learned that it was not going to kill me, I did alright.  The foot thing you mention may just be psychosomatic (created by your fear of it happening).  I suggest you do your best to relax about it.  Get busy doing something else, so you are not obsessing about it. :-)  Blessings - Blu
Avatar universal
I kinda thought so too, but I wasn't too sure. I don't notice it much at all when im walking or doing something. its mostly when im sitting or laying down. i'll even stop to watch it to see if it moves. do the other side effects I mentioned, including the insomnia ever go away?
370181 tn?1428180348
I was on Zoloft for many years and while it's a bit difficult to remember all the initial side effects, I know I had quite a few. I also know that I called my doctor frequently to make sure all the side effects were normal and would eventually pass as my body adjusted.
And they did. Every single one of them!
And like Blu, I was on a way higher dose than you.
Your doctor should make you aware that each time your dose is increased, you MAY have some side effects while your body adjusts to the higher dose. But you also may not. We all react to these types of meds differently, so my best advice is go into this with a positive attitude, call your doctor with any questions about side effects you MAY be having and trust that with time, they WILL stop.
It is pretty common to have some anxiety when starting these meds because we don't know what to expect, we don't know what is normal and what's not. Like your left foot feeling weird. It is very, very possible that that has absolutely nothing to do with the Zoloft, but your anxiety about this med has made you hyper-vigilant about every little twitch.
I agree with Blu that keeping busy really IS the best thing you can do right now.
You're going to be just fine! You just have to relax and know that soon you're going to be feeling much better.
And you can always write to us if you get spooked about anything.......you've got hundreds of "old pros" to talk to here! LOL
Peace
Greenlydia        
Avatar universal
thanks greenlydia, I just upped today. so far not so much of a difference but I feel a bit anxious. along with the other side effects I had already felt before. I guess im just scared of getting all the bad/serious side effects that im just fueling my anxiety, but I am trying my best to stay positive because I really really want the zoloft to work for me.
5467587 tn?1370012147
I had insomnia, leg twitching, no appetite. I was lethargic and also had tremor.  It lasted for about 3-4 weeks and the past two days it has been gone mostly.  I just upped my dose from 50 to 100 within the last 3 weeks and I am already feeling better. Hang in there and give it at least 4 weeks which seems like a lot but you can do it.  
Avatar universal
that's good to know. glad you're feeling better. can you sleep better now?
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?